Eye Care Community
swollen watery eyes in the morning
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

swollen watery eyes in the morning

For the past few months my lower eyelids have been very swollen when I wake up.  For the first hour that I am up I have almost a constant stream of tears running out of the corners of both eyes. It doesn't happen every day but does happen most days. If I stay in bed with a cool mask and apply pressure to my eyes for 15 min. before I rise the swelling almost goes away completely and the mask usually ends up very wet from the fluid that comes out of my eyes. Besides the eye symptoms I have noticed that the skin on my lower lids no longer bounces back if I pinch it. It stays in place for several seconds before flattening out.  It is difficult to put any type of undereye coverup on because the lid just stretches. I am afraid I am going to damage the skin of my lower lids.  I wear glasses and I take thyroid medication and an antihistamine daily.  I have not changed any facial cleansing or makeup products. I asked my endocrinologist and he said to see an eye doctor. I see an Optometrist for my yearly eye exam. Is that who I should see for this or should I see my PCP or a dermatologist since the skin of my lids seems to also be affected?
Related Discussions
4 Comments Post a Comment
Blank
711220_tn?1251894727
You should see an ophthalmologist.

Dr. O.
Blank
Avatar_f_tn
I disagree. You should see an allergist - particularly one who is also an clinical ecologist. And I recommend reading Dr. Mandell's 5-Day Allergy Relief System.
Blank
Avatar_f_tn
Oh, and I am 63, wear glasses and take medication for thyroid deficiency. But, I rarely use antihistamines unless I'm desparate! Many have rebound effects over time and can make you drowsy.  Plus,who knows what they do to your organs. Same goes for cortisones.
Blank
Avatar_m_tn
HI- dis you ever get resolution on this? I too take meds for a slow thyroid and this started happening 2 months ago.I am 34. Any info would be great.  
Thanks
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
Craig10x
New York, NY
Avatar_n_tn
Blank
laura5121
Avatar_m_tn
Blank
PedroPrado
McAllen, TX
1932338_tn?1349223998
Blank
Luvtoski
Seattle